Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Fever and sore throat post tonsils surgery - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Ear, Nose and Throat Problems
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
My 7 year old has had his tonsils and adenoids taken out...He has a fever sore throat and upset stomach, he has just thrown up...He red spot on his nose and was given amox. and muc. cream for this about 4 days ago...he is so pitiful today
Doctor :   hi
Doctor :   Dr here
User :   hi
User :   tonsils and adenoids taken out 2 yrs ago
Doctor :   how many days before was the procedure done ?
Doctor :   OK
User :   that was just FYI
Doctor :   so how long has he had the sorethroat ?
Doctor :   and how is his appetite ?
Doctor :   Does he have any fever, breathing trouble , etc ?
Doctor :   any cough ?
User :   Since it is a holiday, I am asking for your advice Just started complaining of the sore throat today, however I have had symptoms for a while now...I was given keflex and a cough medicine (ronitussin and codiene) fever yes dizzy weak and a dry cough
Doctor :   I do understand
User :   I still have a sore throat and swollen tonsils
Doctor :   so you had symptoms earlier and now your son has the similar symptoms ? did i get it right ?
User :   yes, i am telling you this because I do not know if it is the same thing or something new. I did not vomit
Doctor :   kids being young and having low immunity can have severe presentation of symptoms
User :   Ia am still taking the keflex, now for about 5 days..I did not see the dr, he just called the meds in
User :   ok
Doctor :   for your son, has he has to be continued on the amoxicillin that hasbeen started .
User :   i am wondering if it is strep. staph or flu...He had some this am, before he vomited
User :   amoxicillin that is
Doctor :   usually sore throat is due to strepto and amoxicillin is the right medication for its treatment
User :   Why would he have these symptoms after 4 days of taking it
Doctor :   usually bronchitis can present as postinfectious cough and this cough can cause nausea and vomiting sometimes due to irritation of the throat
User :   ok
Doctor :   post streptococcal pharyngitis, he may have some symptoms as he is having now
Doctor :   though the symtoms appear very distressing , he will improve soon with proper medications
User :   My cough has been wet and started dry so???
Doctor :   this is the normal course of the illness
Doctor :   you may be having sinusitis , since the cough is wet now
User :   Proper meds being amox?
Doctor :   In adults, pharyngitis can proceed to sinusitis, and this presents and dry cough initially and then leads to purulent expectoration
User :   The red spot on his nose is not much better
Doctor :   yes amoxicillin is a good medication, but the dose is higher in adults and thrice daily
Doctor :   the red spot could be due to the infection,
Doctor :   and it will defintely subside with the treatment and as the infection subsides
User :   so probably strep and not the flu?? just wondering if we have something new to deal with or the same thing, and how long should symptoms last if it is strp
Doctor :   yes it is streptococcal
Doctor :   no this is not a new infection, its just the common cold proceeding to sinusitis in your case
User :   and is strep and staph the same
Doctor :   and a childhood pharyngitis, in your son
Doctor :   no both are differnet bacteria
Doctor :   and the presentation is different
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor